Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Contents of Volume 42, Number 2

All articles in this issue are freely accessible.

A note on a lemma of Zariski and higher derivations
Wei Eihn Kuan.
Proc. Amer. Math. Soc. 42 (1974), 333-340
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0332754
Éléments nilpotents et diviseurs de zéro dans les algèbres larges
Khyra Lamèche-Gérardin.
Proc. Amer. Math. Soc. 42 (1974), 341-345
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0327758
Borel measurability in linear algebra
Edward A. Azoff.
Proc. Amer. Math. Soc. 42 (1974), 346-350
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0327799
A note on matrix solutions to $A=XY-YX$
Charles R. Johnson.
Proc. Amer. Math. Soc. 42 (1974), 351-353
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0332826
Regular and Baer rings
K. M. Rangaswamy.
Proc. Amer. Math. Soc. 42 (1974), 354-358
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0340326
Grushko-like theorems for a class of finitely presented semigroups
Ann Yasuhara.
Proc. Amer. Math. Soc. 42 (1974), 359-364
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0335665
Commutative $QF-1$ rings
Claus Michael Ringel.
Proc. Amer. Math. Soc. 42 (1974), 365-368
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0344283
Invariant traces on algebras
Guido Karrer.
Proc. Amer. Math. Soc. 42 (1974), 369-372
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0327838
Alternative rings without nilpotent elements
Irvin Roy Hentzel.
Proc. Amer. Math. Soc. 42 (1974), 373-376
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0327858
The normality of certain subgroups of elementary subgroups of Steinberg groups over rings
James F. Hurley.
Proc. Amer. Math. Soc. 42 (1974), 377-380
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0330313
On relative $\mathfrak{F}$-normalizers in finite solvable groups
Patrick D’Arcy.
Proc. Amer. Math. Soc. 42 (1974), 381-384
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0332956
A short proof of van der Waerden’s theorem on arithmetic progressions
R. L. Graham and B. L. Rothschild.
Proc. Amer. Math. Soc. 42 (1974), 385-386
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0329917
Every finitely generated Fischer group is finite
Theodore S. Bolis.
Proc. Amer. Math. Soc. 42 (1974), 387-389
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0338183
Monotone and comonotone approximation
E. Passow and L. Raymon.
Proc. Amer. Math. Soc. 42 (1974), 390-394
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0336176
Pointwise bounds on eigenfunctions and wave packets in $N$-body quantum systems. I
Barry Simon.
Proc. Amer. Math. Soc. 42 (1974), 395-401
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0417596
An interpolation problem for coefficients of $H^{∞}$ functions
John J. F. Fournier.
Proc. Amer. Math. Soc. 42 (1974), 402-408
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0330469
Generalized contractions and fixed point theorems
Chi Song Wong.
Proc. Amer. Math. Soc. 42 (1974), 409-417
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0331358
On the radial and nontangential maximal functions for the disc
Richard L. Wheeden.
Proc. Amer. Math. Soc. 42 (1974), 418-422
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0333194
Generalized summing sequences and the mean ergodic theorem
Julius Blum and Bennett Eisenberg.
Proc. Amer. Math. Soc. 42 (1974), 423-429
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0330412
Rational approximation of extremal length for doubly connected domains
C. Wayne Mastin.
Proc. Amer. Math. Soc. 42 (1974), 430-436
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0328060
Tensor product mappings. II
J. R. Holub.
Proc. Amer. Math. Soc. 42 (1974), 437-441
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0331104
Positive contractions on $L_{1}$-spaces
Ryōtarō Satō.
Proc. Amer. Math. Soc. 42 (1974), 442-444
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0390806
The $\mathcal{C}$-Borel transform
Frank M. Cholewinski and Deborah Tepper Haimo.
Proc. Amer. Math. Soc. 42 (1974), 445-451
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0330946
A generalization of strong Rieszian summability
L. I. Holder.
Proc. Amer. Math. Soc. 42 (1974), 452-460
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0348328
Extreme functionals on an upper semicontinuous function space
F. Cunningham and Nina M. Roy.
Proc. Amer. Math. Soc. 42 (1974), 461-465
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0328579
On the radius of starlikeness of certain analytic functions
Hassoon S. Al-Amiri.
Proc. Amer. Math. Soc. 42 (1974), 466-474
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0330431
Subnormal weighted shifts and asymptotic properties of normal operators
J. J. Bastian and K. J. Harrison.
Proc. Amer. Math. Soc. 42 (1974), 475-479
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0380491
The discreteness of the spectrum of self-adjoint, even order, one-term, differential operators
Roger T. Lewis.
Proc. Amer. Math. Soc. 42 (1974), 480-482
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0330608
Some results on the radial projection in Banach spaces
R. L. Thele.
Proc. Amer. Math. Soc. 42 (1974), 483-486
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0328550
The first initial-boundary value problem for some nonlinear time degenerate parabolic equations
Margaret C. Waid.
Proc. Amer. Math. Soc. 42 (1974), 487-494
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0336083
A stability theorem for a real analytic singular Cauchy problem
W. J. Walker.
Proc. Amer. Math. Soc. 42 (1974), 495-500
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0342877
Multipliers for $l_{1}$-algebras with approximate identities
Charles D. Lahr.
Proc. Amer. Math. Soc. 42 (1974), 501-506
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0330922
Commutation properties of the coefficient matrix in the differential equation of an inner function
Stephen L. Campbell.
Proc. Amer. Math. Soc. 42 (1974), 507-512
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0348539
Best uniform approximation by meromorphic functions with free poles
S. J. Poreda.
Proc. Amer. Math. Soc. 42 (1974), 513-516
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0333198
A characterization of $1-1$ matrices
L. W. Baric.
Proc. Amer. Math. Soc. 42 (1974), 517-522
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0342902
Support points of the set of univalent functions
Louis Brickman and Donald Wilken.
Proc. Amer. Math. Soc. 42 (1974), 523-528
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0328057
An extension theorem for $H^{p}$ functions
Joseph A. Cima.
Proc. Amer. Math. Soc. 42 (1974), 529-532
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0326003
$Λ(p)$ sets and the exact majorant property
Samuel E. Ebenstein.
Proc. Amer. Math. Soc. 42 (1974), 533-534
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0333592
Some inequalities related to the Hausdorff-Young theorem
W. T. Sledd.
Proc. Amer. Math. Soc. 42 (1974), 535-540
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0344780
A note on monomials in several complex variables
G. G. Weill.
Proc. Amer. Math. Soc. 42 (1974), 541-542
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0328116
Continuity of maximal monotone sets in Banach space
R. E. Showalter.
Proc. Amer. Math. Soc. 42 (1974), 543-546
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0333850
A note on divergence-like $2$-point boundary value problems
M. Joshi.
Proc. Amer. Math. Soc. 42 (1974), 547-550
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0328183
Factorable bounded operators and Schwartz spaces
Steven F. Bellenot.
Proc. Amer. Math. Soc. 42 (1974), 551-554
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0328557
Meromorphic continuation of the $\mathcal{L}$-matrix for the operator $-Δ$ acting in a cylinder
Charles I. Goldstein.
Proc. Amer. Math. Soc. 42 (1974), 555-562
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0355687
The $k$th conjugate point function for an even order linear differential equation
George W. Johnson.
Proc. Amer. Math. Soc. 42 (1974), 563-568
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0333340
On the integrability of power series
Prabha Jain.
Proc. Amer. Math. Soc. 42 (1974), 569-574
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0338666
Asymptotics of Stirling numbers of the second kind
W. E. Bleick and Peter C. C. Wang.
Proc. Amer. Math. Soc. 42 (1974), 575-580
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0330867
On the continuity of functions in $W^{1}_{p}$ which are monotonic in one direction
Casper Goffman.
Proc. Amer. Math. Soc. 42 (1974), 581-582
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0327998
A counterexample in the classification of open Riemann surfaces
Young K. Kwon.
Proc. Amer. Math. Soc. 42 (1974), 583-587
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0330446
Cartesian products of metric Baire spaces
M. R. Krom.
Proc. Amer. Math. Soc. 42 (1974), 588-594
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0334138
Non-$n$-mutually aposyndetic continua
Leland E. Rogers.
Proc. Amer. Math. Soc. 42 (1974), 595-601
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0336717
A remark on finite dimensional compact connected monoids
L. W. Anderson and R. P. Hunter.
Proc. Amer. Math. Soc. 42 (1974), 602-606
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0333061
Zero-dimensional compact associative distributive universal algebras
Tae Ho Choe.
Proc. Amer. Math. Soc. 42 (1974), 607-613
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0325492
shm maps and conjugation
Ming Jung Lee.
Proc. Amer. Math. Soc. 42 (1974), 614-620
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0331378
On the first cohomology group of discrete groups with property $(T)$
S. P. Wang.
Proc. Amer. Math. Soc. 42 (1974), 621-624
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0354936
A note on the homeomorphism group of the rational numbers
Wayne R. Park.
Proc. Amer. Math. Soc. 42 (1974), 625-626
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0341368
Small neighborhoods of the identity of a real nilpotent group
L. P. Polek.
Proc. Amer. Math. Soc. 42 (1974), 627-630
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0340476
Foliations transverse to fibers of a bundle
J. F. Plante.
Proc. Amer. Math. Soc. 42 (1974), 631-635
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0331405
Necessary and sufficient conditions for Carlson’s theorem for entire functions
R. C. Buck.
Proc. Amer. Math. Soc. 42 (1974), 636-638
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0335804
Profinite groups are Galois groups
William C. Waterhouse.
Proc. Amer. Math. Soc. 42 (1974), 639-640
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0325587
Continued fractions and equivalent complex numbers
Richard B. Lakein.
Proc. Amer. Math. Soc. 42 (1974), 641-642
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0382179
A short proof of Fan’s fixed point theorem
Frode Terkelsen.
Proc. Amer. Math. Soc. 42 (1974), 643-644
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0333857
Errata: “Irregular invariant measures related to Haar measure” (Proc. Amer. Math. Soc. 24 (1970), 356–361)
H. L. Peterson.
Proc. Amer. Math. Soc. 42 (1974), 645
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0325928
Erratum: “Symmetry of generalized group algebras” (Proc. Amer. Math. Soc. 25 (1970), 318–322)
K. B. Laursen.
Proc. Amer. Math. Soc. 42 (1974), 646
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0326416
Erratum: “An extremal problem for functions with positive real part” (Proc. Amer. Math. Soc. 33 (1972), 455–462)
R. S. Gupta.
Proc. Amer. Math. Soc. 42 (1974), 647
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0325977
Erratum: “A set-theoretic proposition implying the metrizability of normal Moore spaces” (Proc. Amer. Math. Soc. 33 (1972), 195–198)
Franklin D. Tall.
Proc. Amer. Math. Soc. 42 (1974), 647
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
MathSciNet review: 0326673
Erratum: “Homotopy for functors”
Ming-Jung Lee.
Proc. Amer. Math. Soc. 42 (1974), 648-650
Abstract, references and article information
Full-text PDF Free Access
Request permission to use this material Request Permissions
American Mathematical Society